Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

On the Distribution of First Passage and Return Times for Small Sets

Robert Cogburn
The Annals of Probability
Vol. 13, No. 4 (Nov., 1985), pp. 1219-1223
Stable URL: http://www.jstor.org/stable/2244173
Page Count: 5
  • Read Online (Free)
  • Download ($19.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
On the Distribution of First Passage and Return Times for Small Sets
Preview not available

Abstract

For a Harris recurrent Markov chain with invariant initial distribution π, we consider the return times τε to state sets Aε with $0 < \pi(A_\varepsilon) \rightarrow 0$ as ε → 0 and show that, provided the probability of early returns to Aε approaches 0, the τε, multiplied by suitable scaling factors, are asymptotically exponentially distributed.

Page Thumbnails

  • Thumbnail: Page 
1219
    1219
  • Thumbnail: Page 
1220
    1220
  • Thumbnail: Page 
1221
    1221
  • Thumbnail: Page 
1222
    1222
  • Thumbnail: Page 
1223
    1223